7 doctors weighed in:

Can tetracycline cause tooth discoloration?

7 doctors weighed in
4 doctors agree

In brief: Tetracycline stain

Tetracycline stained teeth occurs when this antibiotic is taken when you still have your baby teeth, and the permanent teeth are still forming.
It causes a developmental defect in the enamal and the deeper layers of the tooth in the form of dark brown or gray staining. This is known as intrinsic staining because it comes from within the tooth.

In brief: Tetracycline stain

Tetracycline stained teeth occurs when this antibiotic is taken when you still have your baby teeth, and the permanent teeth are still forming.
It causes a developmental defect in the enamal and the deeper layers of the tooth in the form of dark brown or gray staining. This is known as intrinsic staining because it comes from within the tooth.
Dr. Daniel Rubenstein
Dr. Daniel Rubenstein
Thank
Dr. Thomas Stelmach
Dentistry - Cosmetic
1 doctor agrees

In brief: Yes - in children

It only discolors teeth when the teeth are developing.
If it's used in children the staining can be severe.

In brief: Yes - in children

It only discolors teeth when the teeth are developing.
If it's used in children the staining can be severe.
Dr. Thomas Stelmach
Dr. Thomas Stelmach
Thank
Dr. Shawn Murray
Dentistry
1 doctor agrees

In brief: Tetracycline

Yes, this antibiotic has the tendency to discolor teeth.

In brief: Tetracycline

Yes, this antibiotic has the tendency to discolor teeth.
Dr. Shawn Murray
Dr. Shawn Murray
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available